# SDR USAA2012011000021

- Difficulty date: January 8, 2012
- Submitted: January 11, 2012
- Operation: Air carrier
- Aircraft: N172US
- Make and model: Airbus A321-211
- Aircraft serial: 1472
- Aircraft time: 37,699 hours, 13,495 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Filter
- Condition: Contaminated
- Location: Ac System
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

A STRONG CHEMICAL ODOR WAS REPORTED ON DESCENT IN THE FORWARD CABIN AREA AND COCKPIT.  FIRST OFFICER AND ONE FLIGHT ATTENDANT REPORTED BURNING EYES AND THROAT, AND COCKPIT CREW DONNED OXYGEN MASKS.  MAINTENANCE FOUND EXCESSIVE CORROSION PREVENTIVE COMPOUND IN BELLY BELOW HEPA FILTERS - CLEANED.  REPLACED HEPA FILTERS AND AVIONICS VENTILATION FILTER.  RAN ENGINES, APU AND PACKS WITH NO ODOR DETECTED.
